Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2015, 1:49 PM EDT for Lake County, Orange County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 10, 2015, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:56 PM EDT | TSTM WND DMG | 5 Wnw Altamonte Springs, FL | CFNEWS13 RELAYED PHOTOS OF LARGE TREES DOWN BLOCKING GAYLE RIDGE DRIVE IN APOPKA. ESTIMATED TIME OF EVENT USING RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WUUS52 KMLB 101749 SVRMLB FLC069-095-101815- /O.NEW.KMLB.SV.W.0026.150610T1749Z-150610T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 149 PM EDT WED JUN 10 2015 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA... NORTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 215 PM EDT * AT 148 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MOUNT DORA...AND MOVING EAST NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... APOPKA...EUSTIS...TAVARES...MOUNT DORA AND HOWEY-IN-THE-HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2857 8173 2883 8182 2898 8148 2868 8146 TIME...MOT...LOC 1748Z 245DEG 29KT 2879 8165 $$ ULRICH
2 follow-up statements
769
WWUS52 KMLB 101802
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT WED JUN 10 2015
FLC069-101811-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-150610T1815Z/
LAKE FL-
202 PM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING MOVED OUT OF THE
WARNED AREA IN LAKE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2878 8166 2878 8147 2868 8146 2860 8165
TIME...MOT...LOC 1801Z 245DEG 29KT 2883 8154
$$
FLC095-101815-
/O.CON.KMLB.SV.W.0026.000000T0000Z-150610T1815Z/
ORANGE FL-
202 PM EDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN ORANGE COUNTY...
AT 201 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ZELLWOOD...TANGERINE...AND PLYMOUTH IN NORTHWEST
ORANGE COUNTY...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...AND
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 2878 8166 2878 8147 2868 8146 2860 8165
TIME...MOT...LOC 1801Z 245DEG 29KT 2883 8154
$$
ULRICH484
WWUS52 KMLB 101812
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
212 PM EDT WED JUN 10 2015
FLC095-101821-
/O.EXP.KMLB.SV.W.0026.000000T0000Z-150610T1815Z/
ORANGE FL-
212 PM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY
WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM AND ADDITIONAL
THUNDERSTORM ACTIVITY LATER THIS AFTERNOON.
LAT...LON 2878 8166 2878 8147 2868 8146 2860 8165
TIME...MOT...LOC 1809Z 245DEG 29KT 2883 8154
$$
ULRICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:45 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 9:45 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT WED JUN 10 2015 .DISCUSSION... ...ACTIVE THUNDERSTORM DAY FOR EAST CENTRAL FL... WX PATTERN REMAINS VERY FAVORABLE FOR NMRS SHRAS/TSRAS ACRS THE EAST FL PENINSULA TODAY. FRONTAL TROF OVER THE ERN SEABOARD IS KEEPING THE ATLC RIDGE AXIS SUPPRESSED OVER THE FL STRAITS...RESULTING IN A DEEP 10-15KT WRLY FLOW THRU THE H100-H70 LYR. PWAT VALUES OFF THE 12Z RAOBS BTWN 1.7"-1.8" WITH RAP ANALYSIS SHOWING MEAN RH VALUES ARND 70PCT THRU THE H100-H50 LYR. ALOFT...VORT FIELDS SHOW A LCL MAX JUST W OF KTPA POISED TO ADVECT INTO CENTRAL FL WHILE A 50-60KT JET STREAK DIGGING INTO THE WRN GOMEX WILL AID IN GENERATING GOOD UPR LVL DIVERGENCE OVER THE ERN GOMEX. H70 AND H50 TEMPS ARND 7C AND -9C RESPECTIVELY...YIELDING LAPSE RATES BTWN 6.5-7.0C/KM THRU THE LYR. SIMILAR TO 12Z TUE...NO SIG INVERSIONS THRU THE H100-H70 LYR ON ANY OF THE MRNG RAOBS BEYOND THE SFC INVERSION. DIURNAL CONVECTION WILL INITIATE ALONG BOTH SEA BREEZES ONCE THE TEMPS REACH THEIR CONVECTIVE TRIGGERS (M80S)...NOON OR SHORTLY THEREAFTER. DEEP WRLY FLOW WILL PIN THE EAST COAST SEA BREEZE ALONG THE I-95 CORRIDOR WITH NEARLY STATIONARY SCT SHRAS/ISOLD TSRAS THRU MID AFTN...WEST COAST SEA BREEZE WILL MARCH STEADILY ACRS THE PENINSULA WITH CONVECTION INCREASING THRU MID AFTN MVG E/NE 10-15MPH. SEA BREEZE MERGER AFT 3PM THIS AFTN OVER THE CSTL COUNTIES...DEEP CONVECTION WILL GENERATE FRQNT CG LTG...LCL HEAVY RAIN...AND BRIEF OUTFLOW WIND GUSTS OF 35 TO 45 MPH. WRLY STEERING FLOW WILL PUSH SHRAS/TSRAS OFF THE EAST COAST INTO EARLY EVENING WITH ACTIVITY BURNING OUT BY 11 PM. && .AVIATION... THRU 10/16Z...PREVAILING VFR WITH LCL MVFR CIGS BTWN FL020-030 CSTL SITES...S/SW WINDS 4-8MPH BCMG SE 7-11KTS CSTL SITES WITH THE FORMATION OF THE EAST COAST SEA BREEZE. BTWN 10/16Z-10/20Z...NMRS MVFR SHRAS/IFR TSRAS DVLPG ALONG AND AHEAD OF THE WEST COAST SEA BREEZE MVG E/NE 10KTS...LCL WND G25-35KTS. BTWN 10/20Z-10/24Z...E/W COAST SEABREEZE MERGER JUST W OF I-95 CORRIDOR WITH SCT LIFR +TSRAS DVLPG AND MVG E/NE ARND 10KTS...LCL WND G30-40KTS. BTWN 10/00Z- 10/02Z...CHC MVFR SHRAS/SLGT CHC IFR TSRAS. AFT 10/02Z...PREVAILING VFR. && .MARINE... ATLC HI PRES RIDGE REMAINS SUPPRESSED OVER THE FL STRAITS THANKS TO A FRONTAL TROF PUSHING OFF THE ERN SEABOARD. LIGHT TO GENTLE SWRLY BREEZE WILL PREVAIL...BCMG E/SE NEAR THE COAST BY EARLY AFTN WITH THE FORMATION OF THE EAST COAST SEA BREEZE. SEAS 2FT OR LESS NEARSHORE AND 2-3FT OFFSHORE...MAINLY IN A 9-10SEC NERLY SWELL. PRIMARY MARINE THREAT WILL BE +TSRAS MVG OFFSHORE AFT 2PM...SOME PRODUCING FRQNT CG LTG AND SFC G35KTS OR HIGHER...CONTG THRU 10PM THIS EVNG. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/LONG TERM...BRAGAW AVIATION/IMPACT WX.....ULRICH
Hazardous weather outlook, Jun 10, 10:15 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT WED JUN 10 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1015 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH SOUTHWEST WINDS ALOFT AND AFTERNOON INSTABILITY WILL PRODUCE NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON BEFORE COVERAGE AND INTENSITY INCREASES INLAND DURING THE AFTERNOON. THE MAIN HAZARDS WITH ANY LIGHTNING STORMS WILL BE THE POSSIBILITY OF FREQUENT LIGHTNING...PERIODS OF HEAVY RAIN AND WIND GUSTS OF 35 TO 45 MPH. SMALL HAIL AND WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE IN ANY STRONGER STORMS. STORM MOTION WILL BE TOWARDS THE EAST AT AROUND 10 TO 15 MPH. .FLOOD IMPACT... AN EAST TO NORTHEAST STORM MOTION OF STORMS WILL LIKELY RESULT IN LOCAL HEAVY RAIN AMOUNTS OF TWO TO THREE INCHES...LEADING TO MINOR AND NUISANCE FLOODING OF LOW-LYING AREAS AND ROADWAYS. VISIBILITY WILL BE REDUCED TEMPORARILY IN STRONGER STORMS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL BE HIGHEST BEFORE NOON DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS OVER THE MAINLAND MOVING OFFSHORE WILL AFFECT THE INTERIOR LAKES AND EVENTUALLY NEARSHORE ATLANTIC WATERS. STORM MOTION WILL BE TO THE EAST AT 10 TO 15 KNOTS. THERE IS A HIGH LIKELIHOOD STORMS MOVING OFFSHORE NORTH OF SEBASTIAN INLET PRODUCING DANGEROUS LIGHTNING STRIKES AND OCCASIONAL WIND GUSTS NEAR TO ABOVE 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED ON THURSDAY AREAWIDE BEFORE THE THREAT FOR STORMS SHIFTS MAINLY INLAND ON FRIDAY AND THROUGH THE WEEKEND. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES...GUSTY DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAIN OBSERVERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS EXCEEDING FOUR INCHES. PENDERGRAST/ULRICH
In the hours before
Special weather statement, Jun 10, 1:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
129 PM EDT WED JUN 10 2015
FLZ044-045-144-101815-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
129 PM EDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND WESTERN ORANGE COUNTIES
UNTIL 215 PM EDT...
AT 128 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
OVER LAKE COUNTY MOVING EAST AT 20 MPH TOWARDS WESTERN ORANGE
COUNTY.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...APOPKA...OCOEE...WINTER GARDEN AND LEESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2887 8195 2889 8144 2871 8144 2871 8146
2864 8146 2864 8144 2835 8145 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1728Z 250DEG 24KT 2873 8179
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:02 PM EDT | Special Weather Statement | MLB | Flagler | 58 min |
| Jun 10, 1:29 PM EDT | Special Weather Statement | MLB | Lake | 46 min |
| Jun 10, 2:05 PM EDT | Special Weather Statement | MLB | Indian River | 55 min |
| Jun 10, 2:17 PM EDT | Special Weather Statement | MLB | Flagler | 58 min |
| Jun 10, 2:21 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 54 min |
| Jun 10, 2:38 PM EDT | Special Marine Warning | MLB | 52 min | |
| Jun 10, 3:09 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 66 min |
| Jun 10, 3:16 PM EDT | Special Weather Statement | MLB | Brevard, Seminole, Volusia | 59 min |
| Jun 10, 3:20 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 55 min |
| Jun 10, 3:40 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jun 10, 4:33 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
| Jun 10, 4:38 PM EDT | Special Marine Warning | MLB | 52 min | |
| Jun 10, 4:39 PM EDT | Tornado Warning | MLB | Martin | 21 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.